Sleep Deprivation after going off Methadone and Clonazepam
I have not slept for more than 2 to 3 hours a night for the 8 weeks and I'm afraid I'll never be able to. My daughter and I currently moved from California to Seattle (within the last 3 months). I have RLS and have been put on Requip to stop the symptons. It seems to work on the leg jerks at night but they come back during the day. I only started on this new medication 3 days ago so I'll try to be patient.
My history up to this point: I have had Restless Leg Syndrome since I was a very young child. In 1995 I was diagnosed with Acute Restless Leg Syndrome and was put on Clonazepam, 2mg. a night. As the disease progressed I was experiencing a lot of pain. Within 3 years I could barely walk or function at all. For 11 years I was put on a long list of pain meds starting with Lortab, then Vicoden (the #10's-8/day), Oxycontin and then Fentanyl Patches. Finally, after 3 years of doctors experimenting and really trying to help they put me on Methadone. My diagnosis went from RLS to Fibromyalgia. My last doctor kept me on Methdone for 8 years in combination with an increased dose of Clonazepam (!). Later this year he confessed that I didn't have Fibromyalgia and didn't know what was wrong with me. He wanted to add Antipressants to the mix along with a sleep aid. All I wanted to do was sleep so I told him "Thanks but No thanks". I hope anyone reading this will RUN OUT OF ANY DOCTORS OFFICE THAT OFFERS YOU METHADONE!!!!!!!!!! Please do not do that to yourself. It's hell being on it and hell GOING off it. BEING off it is wonderful!! Herion withdrawal pales to Methadone withdrawal depending on the dose your on and how long you've been on it. After the major withdrawal has passed you may feel weak from what your body has been through and it could take months before your back to normal. Take my word for it, I've gone through the withdrawals symptoms 3 times as I brought my dosage down from 180 mg. to 40; Then 40 to 20; Then 20 to 0 this year. The last 20 mg's are the most difficult to go off of however it is worth it. It is soooooo good to have that monkey off my back. I am so confused as to why 12 different doctors, half being Nueroligists, all agreed to this treatment. I was on 180 mg./day and took Klonipin (klonopin) at night with a Benadryl (you cannot take Benadryl with RLS as it makes the symptoms much worse but I had so many drugs in my system it didn't matter). Therefore, I had no trouble sleeping. But I did have trouble working due to loss of short term memory, trouble with relationships and a lot of depression. In fact I had a fog over me for years that lifted almost immediately after going off Methadone. I'm not taking anything now except for the Requip however after 2 or 3 nights of no sleep at all I will take a small dose of Klonipin (klonopin) to help me fall asleep out of pure desperation. I think my body is just readjusting but I am so afraid that this is going to be my life for the rest of my life. I have a 16 year old daughter that needs her mother especially since I'm a single mother, I have been since before she was born. I hate that she has seen me this way. I am so tired it feels like my head is buzzing at night, my heart is pounding out of my chest and I cannot stay asleep for more than an hour or two and I almost never go back to sleep. I can't undo the last 15 years on Klonipin (klonopin) or the 8 years on Methadone but I feel very bad for not knowing I was misdiagnosed and trusted my doctors like you would trust your parents. I need to know if my sleep deprivation is a typical reaction to going off these medications I was on for so long. My new doctor in Seattle doesn't seem to be too concerned and thinks I'm suffering from a lot anxiety from the move, not working after working for 30+ years as a very sucessful professional and the guilt over the impression I've made on my daughter. Thank you for your time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.